3 people now dead from synthetic drug use

Share

3 people now dead from synthetic drug use

Three people in IL have died after bleeding from synthetic marijuana use, health officials said.

The Illinois Department of Public Health (IDPH) is reporting the death of a third individual who experienced severe bleeding after using synthetic cannabinoids, often called Spice, K2, or fake weed.

The patients are believed to have been exposed to brodifacoum, a pesticide widely used as rat poison that causes severe bleeding.

It's still not known where the men died, but two were in their 20's and one was in his 40's.

The illegal drugs are sold in convenience stores, gas stations and online. IL authories said more than 100 people have also experienced the severe bleeding.

A third person in IL has died from exposure to drugs called synthetic cannabinoids.

Synthetic cannabinoids are human-made, mind-altering chemicals that have similar properties to those found in the marijuana plant. Users smoke the drug or inhale it in vaping devices and e-cigarettes. Three people have died, according to the Chicago Sun-Times.

"We continue to see the number of cases rise", Dr. Nirav Shah, director of the state's Department of Public Health, said in the statement. "While efforts are under way to get contaminated drugs out of circulation, it's possible they could re-emerge". The health effects from using synthetic cannabinoids can be unpredictable, harmful, and deadly. The CDC also recommends providers report suspected cases associated with synthetic marijuana to their local health department. In fact, they are not safe and may affect the brain much more powerfully than marijuana; their actual effects can be unpredictable and, in some cases, more unsafe or even life-threatening.

"Acute kidney injury requiring hospitalization and dialysis in several patients reportedly having smoked synthetic cannabinoids has also been reported by the Centers for Disease Control and Prevention".

Anyone showing symptoms needs immediate medical attention but should call for assistance or have someone take them to a hospital emergency room.

Share

Advertisement

© 2015 Leader Call. All Rights reserved.